Alert archive / Mississippi / River Flood Warnings in 2025

River Flood Warning 25, NWS Mobile, AL

April 7, 2025George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at Apr 7, 2025, 9:48 AM CDT for George County, Greene County, Perry County, Mississippi. It took effect at Apr 8, 2025, 1:00 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2025, 9:48 AM CDT (14:48 UTC)
In effect from
Apr 8, 2025, 1:00 AM CDT
Expired
Apr 9, 2025, 9:51 PM CDT
In force
45 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 18.28 ft at Apr 9, 2025, 7:00 AM CDT.

actionminormoderate51015202504/0704/0804/0904/1004/11
Action stage
13 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

801 
WGUS44 KMOB 071448
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
948 AM CDT Mon Apr 7 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Leaf Near Mclain affecting Greene, George and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-081500-
/O.NEW.KMOB.FL.W.0025.250408T0600Z-250411T0743Z/
/MCLM6.1.ER.250408T0600Z.250409T1800Z.250411T0142Z.NO/
948 AM CDT Mon Apr 7 2025

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From late tonight to early Friday morning.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Monday the stage was 15.7 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 20.0 feet early
    Wednesday afternoon. It will then fall below flood stage
    Thursday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
7 follow-up statements
125 
WGUS84 KMOB 080119
FLSMOB

Flood Statement
National Weather Service Mobile AL
819 PM CDT Mon Apr 7 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting George, Perry and Greene Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov/mob.




&&

MSC039-041-111-090130-
/O.EXT.KMOB.FL.W.0025.250408T1108Z-250411T0742Z/
/MCLM6.1.ER.250408T1108Z.250409T1800Z.250411T0142Z.NO/
819 PM CDT Mon Apr 7 2025

...FLOOD WARNING NOW IN EFFECT FROM TUESDAY MORNING TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...From Tuesday morning to early Friday morning.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Monday the stage was 16.9 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 20.0 feet early Wednesday
    afternoon. It will then fall below flood stage Thursday
    evening.
  - Flood stage is 18.0 feet.


&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
378 
WGUS84 KMOB 080848 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
348 AM CDT Tue Apr 8 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, George and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-090900-
/O.EXT.KMOB.FL.W.0025.250408T1123Z-250411T0742Z/
/MCLM6.1.ER.250408T1123Z.250409T1800Z.250411T0142Z.NO/
348 AM CDT Tue Apr 8 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...Until early Friday morning.

* ADDITIONAL DETAILS...
  - At 3:15 AM CDT Tuesday the stage was 17.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 20.0 feet early tomorrow
    afternoon. It will then fall below flood stage Thursday
    evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
127 
WGUS84 KMOB 081407
FLSMOB

Flood Statement
National Weather Service Mobile AL
907 AM CDT Tue Apr 8 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting George, Perry and Greene Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.




&&

MSC039-041-111-091415-
/O.EXT.KMOB.FL.W.0025.000000T0000Z-250411T1630Z/
/MCLM6.1.ER.250408T1800Z.250409T1800Z.250411T1030Z.NO/
907 AM CDT Tue Apr 8 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...Until late Friday morning.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Tuesday the stage was 17.7 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 19.0 feet early tomorrow
    afternoon. It will then fall below flood stage early Friday
    morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
346 
WGUS84 KMOB 090139
FLSMOB

Flood Statement
National Weather Service Mobile AL
839 PM CDT Tue Apr 8 2025

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting George, Greene and Perry Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-111-100145-
/O.CON.KMOB.FL.W.0025.000000T0000Z-250411T1630Z/
/MCLM6.1.ER.250408T2207Z.250410T0600Z.250411T1030Z.NO/
839 PM CDT Tue Apr 8 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...Until late Friday morning.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.
  At 24.0 feet, some county roads in the area will become flooded.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Tuesday the stage was 18.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 PM CDT Tuesday was 18.1 feet.
  - Forecast...The river is expected to rise to a crest of 19.0
    feet early Thursday morning. It will then fall below flood
    stage early Friday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
691 
WGUS84 KMOB 091405
FLSMOB

Flood Statement
National Weather Service Mobile AL
905 AM CDT Wed Apr 9 2025

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-111-101415-
/O.EXT.KMOB.FL.W.0025.000000T0000Z-250411T1800Z/
/MCLM6.1.ER.250408T2207Z.250410T1200Z.250411T1200Z.NO/
905 AM CDT Wed Apr 9 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Leaf near Mclain.

* WHEN...Until early Friday afternoon.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Wednesday the stage was 18.3 feet.
  - Forecast...The river is expected to rise to a crest of 18.5
    feet tomorrow morning. It will then fall below flood stage
    Friday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
127 
WGUS84 KMOB 100143
FLSMOB

Flood Statement
National Weather Service Mobile AL
843 PM CDT Wed Apr 9 2025

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting Greene, George and Perry Counties.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-111-100715-
/O.EXT.KMOB.FL.W.0025.000000T0000Z-250410T0715Z/
/MCLM6.1.ER.250408T2207Z.250409T1430Z.250410T0115Z.NO/
843 PM CDT Wed Apr 9 2025

...FLOOD WARNING NOW IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Leaf near Mclain.

* WHEN...Until midnight tonight.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Wednesday the stage was 18.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 PM CDT Wednesday was 18.3 feet.
  - Forecast...The river is expected to fall to 9.3 feet Monday
    evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
119 
WGUS84 KMOB 100251
FLSMOB

Flood Statement
National Weather Service Mobile AL
951 PM CDT Wed Apr 9 2025

...The Flood Warning is cancelled for the following river in 
Mississippi...

  Leaf Near Mclain affecting Greene, George and Perry Counties.

MSC039-041-111-100400-
/O.CAN.KMOB.FL.W.0025.000000T0000Z-250410T0251Z/
/MCLM6.1.ER.250408T2207Z.250409T1430Z.250410T0115Z.NO/
951 PM CDT Wed Apr 9 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Leaf Near Mclain.

* ADDITIONAL DETAILS...
  - At 9:15 PM CDT Wednesday the stage was 17.9 feet.
  - Forecast...The river is expected to fall to 9.3 feet Monday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:12 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 7, 7:12 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
712 AM CDT Mon Apr 7 2025

...New Aviation...

.DISCUSSION...
Issued at 418 AM CDT Mon Apr 7 2025

The cold front has cleared all but our far southeastern counties
and will be east of Covington and Okaloosa counties by around 4
AM. An upper level shortwave will move east across our area today
in the wake of the front, providing enough vertical motion to
maintain some post frontal showers in the upper trough axis
through at least the first half of the day. PoPs will initially
be high over the eastern half of our forecast area, lower west,
and gradually be lowering from west to east as we go through the
day. While additional rainfall is expected, even over the
locations that experienced the considerable flash flooding late
yesterday afternoon and evening, additional rainfall totals should
not be enough sufficient for any additional flash flooding
(generally in the quarter to half inch range). Although with the
continued rains some persistent isolated minor flooding of low-
lying and poor drainage areas may continue. Many area rivers are
also at or approaching Minor flood, with several around the Mobile
Bay region (Bayou Sara, Styx and Fish) now at Moderate flood
stage.

We will be cancelling the Coastal Flood Advisory, as the wind
shift associated with the frontal passage and the falling tide
cycle has ended that threat, but not before water rises to near
2.3 feet above normally dry ground occurred in the far northern
reaches of Mobile Bay yesterday. High surf and a high rip current
risk will continue through this afternoon.

With continued rains and cloud cover today, highs should only be
in the be in the low to mid 60s for most locations (but upper 60s
at the coast). Lows tonight will range from the lower 40s over
northern zones to the upper 40s down at the coast. For the
remainder of the forecast period, Tuesday through Sunday, general
northwest upper flow along with building high pressure at the
surface will maintain a dry period through next weekend. May see a
few showers with a weak frontal passage Thursday night or early
Friday, but PoP will be very low with this (mainly northern zones)
and most locations should remain dry due to the very dry airmass
that is expected to still be in place across the region. Below
normal temps are expected Tuesday through Wednesday night, with
highs in the low to mid 70s both Tuesday and Wednesday and lows
in the 40s areawide Tuesday night and then in the mid and upper
40s inland and low to mid 50s closer to and along the coast
Wednesday night. After a brief warm up into the upper 70s to near
80 ahead of the front on Thursday, another shot of cooler and
drier air moves in for late week and into the weekend, with highs
in the upper 60s to mid 70s and with lows in the 40s and 50s.
DS/12

.AVIATION...
(12Z TAFS)
Issued at 654 AM CDT Mon Apr 7 2025

Widespread IFR to LIFR ceilings across the region early this
morning, with lingering rain, showers and a few thunderstorms
as well. Will likely continue to see widespread IFR ceilings
through around 15Z this morning, then by around 18z this afternoon
ceilings will generally be MVFR. Showers and a few storms will
continue to move northeast across eastern portions of the forecast
area today, but be gradually ending from west to east. By this
evening (around 00z Tuesday) VFR conditions are expected. Winds
have shifted to the northwest and are expected to remain so,
around 10 knots through sunrise this morning and then 10 to 15
knots (with an occasional higher gust) during the day today. DS/12

&&

.MARINE...
Issued at 418 AM CDT Mon Apr 7 2025

The SCA was cancelled Sunday evening, but winds offshore will
remain in the SCEC category through today and possibly into this
evening. Winds and seas offshore could continue to pose a hazard
to small craft through this evening. DS/12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  44  72  45  73  51  78  57 /  70   0   0   0   0   0   0  10
Pensacola   64  49  70  49  71  54  75  61 /  90   0   0   0   0   0   0  10
Destin      71  51  72  51  71  56  74  62 /  90   0   0   0   0   0   0  10
Evergreen   64  42  70  40  73  46  78  52 /  80   0   0   0   0   0   0  10
Waynesboro  61  41  70  40  73  48  79  53 /  30   0   0   0   0   0   0  10
Camden      59  41  67  38  70  46  77  52 /  50   0   0   0   0   0   0  20
Crestview   67  43  72  41  74  45  78  53 /  90   0   0   0   0   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 1 PM CDT this afternoon for ALZ265-
     266.

     High Surf Advisory until 1 PM CDT this afternoon for ALZ265-266.

FL...High Rip Current Risk until 1 PM CDT this afternoon for FLZ202-
     204-206.

     High Surf Advisory until 1 PM CDT this afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

River Flood Warnings in Mississippi, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.